Alert archive / Montana / Blizzard Warnings in 2006
Blizzard Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Nov 13, 2006, 9:14 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2006, 9:14 AM MST (16:14 UTC)
- Expired
- Nov 13, 2006, 7:49 PM MST
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTFX 131614 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 914 AM MST MON NOV 13 2006 MTZ009-048-140015- /O.CAN.KTFX.WS.W.0016.000000T0000Z-061114T0600Z/ /O.NEW.KTFX.BZ.W.0001.061113T1614Z-061114T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 914 AM MST MON NOV 13 2006 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW...HEAVY AT TIMES...WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH TODAY. WEST WINDS WILL 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED WITH LOCAL AFTERNOON GUSTS TO 90 MPH. WIDESPREAD BLOWING AND DRIFTING OF SNOW IS EXPECTED WITH VISIBILITIES RESTRICTED AT TIMES TO BELOW ONE QUARTER MILE. STORM TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE EXPECTED BY TONIGHT ALONG THE ROCKY MOUNTAIN FRONT WITH LOCALLY HIGHER AMOUNTS OVER 2 FEET POSSIBLE ACROSS HIGHER ELEVATIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$
2 follow-up statements
000 WWUS45 KTFX 132353 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 453 PM MST MON NOV 13 2006 MTZ009-048-140600- /O.CON.KTFX.BZ.W.0001.000000T0000Z-061114T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 453 PM MST MON NOV 13 2006 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SNOW...HEAVY AT TIMES...WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THE EVENING. WEST WINDS OF 35 TO 50 MPH WITH GUSTS TO 75 MPH ARE EXPECTED THROUGH THE EARLY EVENING HOURS. WIDESPREAD BLOWING AND DRIFTING OF SNOW IS EXPECTED WITH VISIBILITIES RESTRICTED AT TIMES TO BELOW ONE QUARTER MILE. STORM TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES ARE EXPECTED BY TONIGHT ALONG THE ROCKY MOUNTAIN FRONT WITH LOCALLY HIGHER AMOUNTS OVER 2 FEET POSSIBLE ACROSS HIGHER ELEVATIONS. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$
000 WWUS45 KTFX 140249 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 749 PM MST MON NOV 13 2006 MTZ009-048-140400- /O.CAN.KTFX.BZ.W.0001.000000T0000Z-061114T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 749 PM MST MON NOV 13 2006 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE BLIZZARD WARNING. SNOW WILL CONTINUE OVER THE MOUNTAINS THROUGH THE EVENING...BUT WINDS HAVE DIMINISHED ENOUGH THAT BLIZZARD CONDITIONS ARE NO LONGER EXPECTED. STORM TOTAL SNOWFALL AMOUNTS OF 12 TO 18 INCHES CAN STILL BE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT WITH LOCAL ACCUMULATIONS UP TO 2 FEET AT HIGHER ELEVATIONS. LOCAL BLOWING AND DRIFTING SNOW IS STILL POSSIBLE...ESPECIALLY THROUGH MOUNTAIN PASSES. THE SNOW WILL BEGIN TO TAPER OFF AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Nov 13, 4:25 AM MST, 4 hours 49 minutes earlier.
Area forecast discussion, Nov 13, 4:25 AM MST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MST MON NOV 13 2006 UPDATE TO AVIATION SECTION .DISCUSSION... TODAY AND TONIGHT...A STRONG UPPER LEVEL DISTURBANCE AND SURFACE LOW PRESSURE SYSTEM WILL IMPACT THE REGION TODAY...BRINGING VERY WINDY CONDITIONS TO MUCH OF THE FORECAST AREA WITH SIGNIFICANT PRECIPITATION OVER THE WESTERN MOUNTAINS. A STRONG SURFACE LOW...CURRENTLY MOVING THROUGH WA...WILL EMERGE EAST OF THE ROCKIES OVER SOUTHERN AB THIS AFTERNOON AND TRACK EAST INTO SK THIS EVENING. MODELS ARE NOW IN DECENT AGREEMENT WITH THE WIND FIELD TO THE SOUTH OF THE SURFACE LOW...SPREADING 60KT+ 10000 FT WINDS ACROSS MOST OF NORTH-CENTRAL MT TODAY. WESTERLY DOWNSLOPE AND MIXING THIS AFTERNOON AS COOLER AIR ALOFT MOVES IN SHOULD HELP THESE WINDS REACH THE SURFACE ACROSS MOST OF NORTH-CENTRAL MT. THUS WILL EXPAND THE HIGH WIND WIND WARNING INTO NE ZONES AS WELL. SNOW WILL CONTINUE ACROSS THE ROCKY MTN FRONT...HEAVY AT TIMES THROUGH THIS MORNING...THEN BECOME MORE SHOWERY THIS AFTERNOON AND EVENING. WITH HIGH WINDS IN ADDITION TO THE SNOW THE WINTER STORM WARNING APPEARS TO BE ON TRACK. THE SURFACE LOW PULLS EAST TONIGHT WITH AN UPPER LEVEL TROUGH CLOSING OFF OVER SK. THIS WILL ALLOW WINDS TO DIMINISH LATE THIS EVENING...HOWEVER MOIST CYCLONIC FLOW IN THE UPPER LEVELS WILL BRING A CONTINUED CHANCE OF SNOW OVER THE HIGHER TERRAIN. DOWNSLOPE WINDS WILL CONTINUE TO LIMIT PRECIP CHANCES OVER THE PLAINS THROUGH TONIGHT. TUESDAY AND WEDNESDAY...AN UPPER LEVEL RIDGE BUILDS IN FROM THE WEST TUESDAY THROUGH TUESDAY NIGHT FOR DRIER CONDITIONS. BREEZY WINDS WILL CONTINUE ON THE PLAINS AS SURFACE HIGH PRESSURE BUILDS WEST OF THE CONTINENTAL DIVIDE. BY LATER WEDNESDAY...THE NEXT PACIFIC SYSTEM WILL COME ONSHORE. THIS WILL ONCE AGAIN BRING AN INCREASE IN WINDS WITH PRECIPITATION INCREASING OVER NORTHERN PORTIONS OF THE CONTINENTAL DIVIDE BY LATE WEDNESDAY. HOENISCH WEDNESDAY NIGHT AND THURSDAY...ANOTHER SHORT WAVE MOVES THROUGH THE FLOW WITH THE SURFACE LOW JUST TO THE NORTH OF MONTANA. MODELS NOT IN GOOD AGREEMENT WITH AMOUNT OF PRECIPITATION COMING OVER THE NORTHWESTERN MOUNTAINS. SNOW LEVELS START OUT HIGH AND PRECIPITATION COULD BE IN THE FORM OF ALL RAIN WEDNESDAY NIGHT TURNING TO SNOW BY THURSDAY MORNING. THIS SCENARIO WOULD CAUSE SOME HYDROLOGIC CONCERNS AND WILL NEED TO BE WATCHED CAREFULLY. THURSDAY LOOKS TO BE ANOTHER VERY WINDY DAY. THURSDAY NIGHT THROUGH SATURDAY NIGHT...WESTERLY FLOW OVER THE AREA FOR MAINLY MOUNTAIN SHOWERS. FLATTENED UPPER LEVEL RIDGE WITH MINOR SHORT WAVES MOVING THROUGH THE FLOW. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE SEASONAL AVERAGES THROUGH THE PERIOD. CAMP SUNDAY THROUGH MONDAY...MODELS IN PRETTY GOOD AGREEMENT DURING THIS PERIOD. AN UPPER LEVEL RIDGE MOVES OVER THE MIDWEST...WHILE A TROUGH REMAINS OFF THE WEST COAST DURING THIS PERIOD. THIS RESULTS IN A FAIRLY MOIST BUT STRONG SOUTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA THAT IS EXPECTED TO PRODUCE PARTLY TO MOSTLY CLOUDY SKIES WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS...MAINLY OVER AND NEAR THE MOUNTAINS. DOWNSLOPE WINDS SHOULD HELP KEEP THE PLAINS AND LARGER VALLEYS MOSTLY DRY. TEMPERATURES WILL CONTINUE TO BE SEVERAL DEGREES ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1125Z. STRONG WESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE NEXT 24 HOURS. EXPECT SURFACE WIND GUSTS BETWEEN 35 AND 45KTS WITH LOCAL GUSTS UP TO 55KTS. GUSTY SOUTHWEST WINDS WILL KEEP THE PLAINS MOSTLY DRY EVEN AS A DISTURBANCE MOVES THROUGH THE FLOW. PRECIPITATION...MOSTLY SNOW...CAN BE EXPECTED OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST MONTANA. EXPECT VFR CONDITIONS OVER THE PLAINS WITH MVFR CEILINGS IN PRECIPITATION. CAMP && .PRELIMINARY POINT TEMPS/POPS... GTF 47 26 40 24 / 0 10 0 0 CTB 43 24 38 20 / 0 0 10 0 HLN 49 27 42 20 / 20 20 10 0 BZN 47 24 38 12 / 30 30 20 0 WEY 33 18 30 -1 / 90 80 60 0 DLN 44 23 35 16 / 20 20 10 0 HVR 51 25 41 18 / 20 10 20 0 LWT 48 26 37 20 / 10 10 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR MTZ009>014-044>051-054. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR MTZ009-048. && SHORT TERM...HOENISCH LONG TERM...CAMP/EK AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 13, 5:01 AM MST, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 501 AM MST MON NOV 13 2006 MTZ009-048-141215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 501 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY UNTIL 11 PM MST FOR ELEVATIONS ABOVE 5000 FEET FOR THE ROCKY MOUNTAIN FRONT. A HIGH WIND WARNING IS IN EFFECT FROM 11 AM MST TO 8 PM MST TODAY FOR ELEVATIONS BELOW 5000 FEET FOR THE ROCKY MOUNTAIN FRONT. SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER MOIST PACIFIC STORM SYSTEM WILL APPROACH THE ROCKY MOUNTAIN FRONT WEDNESDAY. SNOW LEVELS WILL RISE. RAIN WITH THIS SYSTEM OVER THE SNOW PACK MAY PRODUCE HYDROLOGICAL CONCERNS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010>014-044>047-049>051-054-141215- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 501 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FROM 11 AM MST THIS MORNING TO 8 PM MST TONIGHT. SOUTHWEST TO WEST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT AND THURSDAY FOR STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-141215- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 501 AM MST MON NOV 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT WEATHER SYSTEM WILL APPROACH THE AREA WEDNESDAY NIGHT FOR SNOW ACCUMULATIONS. WINDS WILL INCREASE ON THURSDAY FOR POSSIBLE BLOWING SNOW PROBLEMS FOR TRAVELERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Blizzard Warnings in Montana, 2006Every blizzard warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.